June  2020, 19(6): 3257-3281. doi: 10.3934/cpaa.2020144

Stable periodic solutions for Nazarenko's equation

1. 

Bolyai Institute, University of Szeged, 1 Aradi vértanúk tere, Szeged, Hungary

2. 

MTA-SZTE Analysis and Stochastics Research Group, , Bolyai Institute, University of Szeged, 1 Aradi vértanúk tere, Szeged, Hungary

* Corresponding author

Received  July 2019 Revised  December 2019 Published  March 2020

Fund Project: This research was supported by the EU-funded Hungarian grant EFOP-3.6.1-16-2016-00008. Gabriella Vas was also supported by the National Research, Development and Innovation Office of Hungary, Grant No. K129322

In 1976 Nazarenko proposed studying the delay differential equation
$ \begin{equation*} \dot{y}(t) = -py(t)+\dfrac{qy(t)}{r+y^{n}(t-\tau)},\qquad t>0, \end{equation*} $
under the assumptions that
$ p,q,r,\tau\in\left(0,\infty\right) $
,
$ n\in\mathbb{N} = \left\{ 1,2,\ldots\right\} $
and
$ q/p>r $
. We show that if
$ \tau $
or
$ n $
is large enough, then the positive periodic solution oscillating slowly about
$ K = \left(q/p-r\right)^{1/n} $
is unique, and the corresponding periodic orbit is asymptotically stable. We also determine the asymptotic shape of the periodic solution as
$ n\rightarrow\infty $
.
Citation: Szandra Beretka, Gabriella Vas. Stable periodic solutions for Nazarenko's equation. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3257-3281. doi: 10.3934/cpaa.2020144
References:
[1]

Y. Cao, Multiexistence of slowly oscillating periodic solutions for differential delay equations, SIAM J. Math. Anal., 26 (1995), 436-445.  doi: 10.1137/0526022.  Google Scholar

[2]

Y. Cao, Uniqueness of periodic solution for differential delay equations, J. Differ. Equ., 128 (1996), 46-57.  doi: 10.1006/jdeq.1996.0088.  Google Scholar

[3]

J. L. Kaplan and J. A. Yorke, On the stability of a periodic solution of a differential delay equation, SIAM J. Math. Anal., 6 (1975), 268-282.  doi: 10.1137/0506028.  Google Scholar

[4]

B. Kennedy and E. Stumpf, Multiple slowly oscillating periodic solutions for $x' (t) = f(x(t- 1))$ with negative feedback, Ann. Polon. Math., 118 (2016), 113-140.  doi: 10.4064/ap3899-10-2016.  Google Scholar

[5]

I. Kubiaczyk and S. H. Saker, Oscillation and stability in nonlinear delay differential equations of population dynamics, Math. Comput. Model., 35 (2002), 295-301.  doi: 10.1016/S0895-7177(01)00166-2.  Google Scholar

[6] Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Academic Press, Boston, 1993.   Google Scholar
[7]

E. Liz and G. Röst, Dichotomy results for delay differential equations with negative Schwarzian derivative, Nonlinear Anal. Real World Appl., 11 (2010), 1422-1430.  doi: 10.1016/j.nonrwa.2009.02.030.  Google Scholar

[8]

J. Mallet-Paret and G. R. Sell, The Poincaré-Bendixson theorem for monotone cyclic feedback systems with delay, J. Differ. Equ., 125 (1996), 441-489.  doi: 10.1006/jdeq.1996.0037.  Google Scholar

[9]

V. G. Nazarenko, Influence of delay on auto-oscillations in cell populations, Biofisika, 21 (1976), 352-356.   Google Scholar

[10]

R. D. Nussbaum, A global bifurcation theorem with applications to functional differential equations, J. Funct. Anal., 19 (1975), 319-338.  doi: 10.1016/0022-1236(75)90061-0.  Google Scholar

[11]

R. D. Nussbaum, Periodic solutions of some nonlinear autonomous functional differential equations, Ann. Mat. Pura Appl., 101 (1974), 263-306.  doi: 10.1007/BF02417109.  Google Scholar

[12]

R. D. Nussbaum, The range of periods of periodic solutions of $x' (t) = - \alpha f(x(t- 1))$, J. Math. Anal. Appl., 58 (1977), 280-292.  doi: 10.1016/0022-247X(77)90206-2.  Google Scholar

[13]

R. D. Nussbaum, Uniqueness and nonuniqueness for periodic solutions of $x'(t) = -g(x(t -1))$, J. Differ. Equ., 34 (1979), 25-54.  doi: 10.1016/0022-0396(79)90016-0.  Google Scholar

[14]

S. Ruan, Delay differential equations in single species dynamics, in Delay differential equations and applications (eds. O. Arino, M. L. Hbid and E. Ait Dads), NATO Sci. Ser. Ⅱ Math. Phys. Chem., Vol. 205, Springer, Dordrecht, (2006), 477–517. doi: 10.1007/1-4020-3647-7_11.  Google Scholar

[15]

S. H. Saker and J. O. Alzabut, Existence of periodic solutions, global attractivity and oscillation of impulsive delay population model, Nonlinear Anal. Real World Appl., 8 (2007), 1029-1039.  doi: 10.1016/j.nonrwa.2006.06.001.  Google Scholar

[16]

Y. Song and Y. Peng, Periodic solutions of a nonautonomous periodic model of population with continuous and discrete time, J. Comput. Appl. Math., 188 (2006), 256-264.  doi: 10.1016/j.cam.2005.04.017.  Google Scholar

[17]

Y. SongJ. Wei and M. Han, Local and global Hopf bifurcation in a delayed hematopoiesis model, Int. J. Bifurcation Chaos Appl. Sci. Eng., 14 (2004), 3909-3919.  doi: 10.1142/S0218127404011697.  Google Scholar

[18]

H. O. Walther, Contracting return maps for some delay differential equations, in Topics in Functional Differential and Difference Equations (Lisbon, 1999), Fields Inst. Commun., Vol. 29, American Mathematical Society, Providence, RI, (2001), 349–360.  Google Scholar

[19]

Q. Wang, J. Wen, S. Qiu and C. Guo, Numerical oscillations for first-order nonlinear delay differential equations in a hematopoiesis model, Adv. Differ. Equ., (2013), 17. doi: 10.1186/1687-1847-2013-163.  Google Scholar

[20]

J. Wu, Symmetric functional-differential equations and neural networks with memory, Trans. Amer. Math. Soc., 350 (1998), 4799-4838.  doi: 10.1090/S0002-9947-98-02083-2.  Google Scholar

show all references

References:
[1]

Y. Cao, Multiexistence of slowly oscillating periodic solutions for differential delay equations, SIAM J. Math. Anal., 26 (1995), 436-445.  doi: 10.1137/0526022.  Google Scholar

[2]

Y. Cao, Uniqueness of periodic solution for differential delay equations, J. Differ. Equ., 128 (1996), 46-57.  doi: 10.1006/jdeq.1996.0088.  Google Scholar

[3]

J. L. Kaplan and J. A. Yorke, On the stability of a periodic solution of a differential delay equation, SIAM J. Math. Anal., 6 (1975), 268-282.  doi: 10.1137/0506028.  Google Scholar

[4]

B. Kennedy and E. Stumpf, Multiple slowly oscillating periodic solutions for $x' (t) = f(x(t- 1))$ with negative feedback, Ann. Polon. Math., 118 (2016), 113-140.  doi: 10.4064/ap3899-10-2016.  Google Scholar

[5]

I. Kubiaczyk and S. H. Saker, Oscillation and stability in nonlinear delay differential equations of population dynamics, Math. Comput. Model., 35 (2002), 295-301.  doi: 10.1016/S0895-7177(01)00166-2.  Google Scholar

[6] Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Academic Press, Boston, 1993.   Google Scholar
[7]

E. Liz and G. Röst, Dichotomy results for delay differential equations with negative Schwarzian derivative, Nonlinear Anal. Real World Appl., 11 (2010), 1422-1430.  doi: 10.1016/j.nonrwa.2009.02.030.  Google Scholar

[8]

J. Mallet-Paret and G. R. Sell, The Poincaré-Bendixson theorem for monotone cyclic feedback systems with delay, J. Differ. Equ., 125 (1996), 441-489.  doi: 10.1006/jdeq.1996.0037.  Google Scholar

[9]

V. G. Nazarenko, Influence of delay on auto-oscillations in cell populations, Biofisika, 21 (1976), 352-356.   Google Scholar

[10]

R. D. Nussbaum, A global bifurcation theorem with applications to functional differential equations, J. Funct. Anal., 19 (1975), 319-338.  doi: 10.1016/0022-1236(75)90061-0.  Google Scholar

[11]

R. D. Nussbaum, Periodic solutions of some nonlinear autonomous functional differential equations, Ann. Mat. Pura Appl., 101 (1974), 263-306.  doi: 10.1007/BF02417109.  Google Scholar

[12]

R. D. Nussbaum, The range of periods of periodic solutions of $x' (t) = - \alpha f(x(t- 1))$, J. Math. Anal. Appl., 58 (1977), 280-292.  doi: 10.1016/0022-247X(77)90206-2.  Google Scholar

[13]

R. D. Nussbaum, Uniqueness and nonuniqueness for periodic solutions of $x'(t) = -g(x(t -1))$, J. Differ. Equ., 34 (1979), 25-54.  doi: 10.1016/0022-0396(79)90016-0.  Google Scholar

[14]

S. Ruan, Delay differential equations in single species dynamics, in Delay differential equations and applications (eds. O. Arino, M. L. Hbid and E. Ait Dads), NATO Sci. Ser. Ⅱ Math. Phys. Chem., Vol. 205, Springer, Dordrecht, (2006), 477–517. doi: 10.1007/1-4020-3647-7_11.  Google Scholar

[15]

S. H. Saker and J. O. Alzabut, Existence of periodic solutions, global attractivity and oscillation of impulsive delay population model, Nonlinear Anal. Real World Appl., 8 (2007), 1029-1039.  doi: 10.1016/j.nonrwa.2006.06.001.  Google Scholar

[16]

Y. Song and Y. Peng, Periodic solutions of a nonautonomous periodic model of population with continuous and discrete time, J. Comput. Appl. Math., 188 (2006), 256-264.  doi: 10.1016/j.cam.2005.04.017.  Google Scholar

[17]

Y. SongJ. Wei and M. Han, Local and global Hopf bifurcation in a delayed hematopoiesis model, Int. J. Bifurcation Chaos Appl. Sci. Eng., 14 (2004), 3909-3919.  doi: 10.1142/S0218127404011697.  Google Scholar

[18]

H. O. Walther, Contracting return maps for some delay differential equations, in Topics in Functional Differential and Difference Equations (Lisbon, 1999), Fields Inst. Commun., Vol. 29, American Mathematical Society, Providence, RI, (2001), 349–360.  Google Scholar

[19]

Q. Wang, J. Wen, S. Qiu and C. Guo, Numerical oscillations for first-order nonlinear delay differential equations in a hematopoiesis model, Adv. Differ. Equ., (2013), 17. doi: 10.1186/1687-1847-2013-163.  Google Scholar

[20]

J. Wu, Symmetric functional-differential equations and neural networks with memory, Trans. Amer. Math. Soc., 350 (1998), 4799-4838.  doi: 10.1090/S0002-9947-98-02083-2.  Google Scholar

Figure 1.  The plot of $ f $ for $ p = 1 $, $ q = 4, $ $ r = 1.5 $ and $ n = 10 $
Figure 2.  An element of $ \mathcal{N}(A,B,\beta,\varepsilon) $
Figure 3.  Upper and lower estimates for the SOP solution $ \bar{x} $ of (1.4) if $ p = 2.8 $, $ q = 6, $ $ r = 1.3 $, $ \tau = 5 $ and $ n = 350 $. For these parameters, $ |\bar{x}(t)-v(t)|<0.54 $ for all $ t\in[0,\bar{\omega}] $
Table 1.  A few parameters for which Theorem 1.1 holds
$ p= $ $ q= $ $ r= $ $ n= $ $ \tau\geq $
2.8 6 1.3 19 5.16
2.8 6.9 0.9 25 2.41
2.8 6.9 0.9 2 23.68
1.9 4.2 0.8 20 3.88
0.7 1.3 0.7 30 8.84
1.9 6.9 0.8 15 8.16
6.6 9.3 0.4 10 2.63
3 5.3 1.3 15 9.71
8.8 5.9 0.5 20 8.52
9 6.4 0.4 5 6.62
9 6.4 0.4 2 16.54
$ p= $ $ q= $ $ r= $ $ n= $ $ \tau\geq $
2.8 6 1.3 19 5.16
2.8 6.9 0.9 25 2.41
2.8 6.9 0.9 2 23.68
1.9 4.2 0.8 20 3.88
0.7 1.3 0.7 30 8.84
1.9 6.9 0.8 15 8.16
6.6 9.3 0.4 10 2.63
3 5.3 1.3 15 9.71
8.8 5.9 0.5 20 8.52
9 6.4 0.4 5 6.62
9 6.4 0.4 2 16.54
[1]

Benjamin B. Kennedy. A periodic solution with non-simple oscillation for an equation with state-dependent delay and strictly monotonic negative feedback. Discrete & Continuous Dynamical Systems - S, 2020, 13 (1) : 47-66. doi: 10.3934/dcdss.2020003

[2]

Mi-Young Kim. Uniqueness and stability of positive periodic numerical solution of an epidemic model. Discrete & Continuous Dynamical Systems - B, 2007, 7 (2) : 365-375. doi: 10.3934/dcdsb.2007.7.365

[3]

P. Dormayer, A. F. Ivanov. Symmetric periodic solutions of a delay differential equation. Conference Publications, 1998, 1998 (Special) : 220-230. doi: 10.3934/proc.1998.1998.220

[4]

Anatoli F. Ivanov, Sergei Trofimchuk. Periodic solutions and their stability of a differential-difference equation. Conference Publications, 2009, 2009 (Special) : 385-393. doi: 10.3934/proc.2009.2009.385

[5]

Hongbin Chen, Yi Li. Existence, uniqueness, and stability of periodic solutions of an equation of duffing type. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 793-807. doi: 10.3934/dcds.2007.18.793

[6]

Ábel Garab. Unique periodic orbits of a delay differential equation with piecewise linear feedback function. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2369-2387. doi: 10.3934/dcds.2013.33.2369

[7]

Bao-Zhu Guo, Li-Ming Cai. A note for the global stability of a delay differential equation of hepatitis B virus infection. Mathematical Biosciences & Engineering, 2011, 8 (3) : 689-694. doi: 10.3934/mbe.2011.8.689

[8]

Saroj Panigrahi, Rakhee Basu. Oscillation results for second order nonlinear neutral differential equations with delay. Conference Publications, 2015, 2015 (special) : 906-912. doi: 10.3934/proc.2015.0906

[9]

A. Domoshnitsky. About maximum principles for one of the components of solution vector and stability for systems of linear delay differential equations. Conference Publications, 2011, 2011 (Special) : 373-380. doi: 10.3934/proc.2011.2011.373

[10]

Xiao Wang, Zhaohui Yang, Xiongwei Liu. Periodic and almost periodic oscillations in a delay differential equation system with time-varying coefficients. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6123-6138. doi: 10.3934/dcds.2017263

[11]

Jan Sieber, Matthias Wolfrum, Mark Lichtner, Serhiy Yanchuk. On the stability of periodic orbits in delay equations with large delay. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 3109-3134. doi: 10.3934/dcds.2013.33.3109

[12]

Teresa Faria, José J. Oliveira. On stability for impulsive delay differential equations and application to a periodic Lasota-Wazewska model. Discrete & Continuous Dynamical Systems - B, 2016, 21 (8) : 2451-2472. doi: 10.3934/dcdsb.2016055

[13]

Pham Huu Anh Ngoc. Stability of nonlinear differential systems with delay. Evolution Equations & Control Theory, 2015, 4 (4) : 493-505. doi: 10.3934/eect.2015.4.493

[14]

Taige Wang, Bing-Yu Zhang. Forced oscillation of viscous Burgers' equation with a time-periodic force. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 0-0. doi: 10.3934/dcdsb.2020160

[15]

Yuri V. Rogovchenko, Fatoş Tuncay. Interval oscillation of a second order nonlinear differential equation with a damping term. Conference Publications, 2007, 2007 (Special) : 883-891. doi: 10.3934/proc.2007.2007.883

[16]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[17]

Eugen Stumpf. On a delay differential equation arising from a car-following model: Wavefront solutions with constant-speed and their stability. Discrete & Continuous Dynamical Systems - B, 2017, 22 (9) : 3317-3340. doi: 10.3934/dcdsb.2017139

[18]

Nicola Guglielmi, Christian Lubich. Numerical periodic orbits of neutral delay differential equations. Discrete & Continuous Dynamical Systems - A, 2005, 13 (4) : 1057-1067. doi: 10.3934/dcds.2005.13.1057

[19]

Leonid Berezansky, Elena Braverman. Stability of linear differential equations with a distributed delay. Communications on Pure & Applied Analysis, 2011, 10 (5) : 1361-1375. doi: 10.3934/cpaa.2011.10.1361

[20]

Jan Čermák, Jana Hrabalová. Delay-dependent stability criteria for neutral delay differential and difference equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4577-4588. doi: 10.3934/dcds.2014.34.4577

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (44)
  • HTML views (73)
  • Cited by (0)

Other articles
by authors

[Back to Top]